Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 344, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 25, 2021, 5:03 PM CDT for Ellis County, Roger Mills County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 25, 2021, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Roger Mills County, OK
The radar
The Amarillo radar (KAMA), 181 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:27 PM CDT | TSTM WND DMG | 2 S Durham, OK | RELAY VIA MPING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WUUS54 KOUN 252203
SVROUN
OKC045-129-252245-
/O.NEW.KOUN.SV.W.0344.210625T2203Z-210625T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
503 PM CDT Fri Jun 25 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Ellis County in northwestern Oklahoma...
Northwestern Roger Mills County in western Oklahoma...
* Until 545 PM CDT.
* At 503 PM CDT, a severe thunderstorm was located 7 miles southeast
of Lake Marvin, moving east at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Crawford and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3600 10000 3607 9983 3590 9972 3569 9975
3568 10000
TIME...MOT...LOC 2203Z 248DEG 20KT 3579 10010
HAIL...2.00IN
WIND...60MPH
$$
Mahale2 follow-up statements
159
WWUS54 KOUN 252218
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
518 PM CDT Fri Jun 25 2021
OKC045-129-252245-
/O.CON.KOUN.SV.W.0344.000000T0000Z-210625T2245Z/
Ellis OK-Roger Mills OK-
518 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN ELLIS AND NORTHWESTERN ROGER MILLS COUNTIES...
At 517 PM CDT, a severe thunderstorm was located 4 miles west of
Durham, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Crawford and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3600 10000 3607 9983 3590 9972 3569 9975
3568 10000
TIME...MOT...LOC 2217Z 248DEG 20KT 3582 10001
HAIL...1.75IN
WIND...60MPH
$$
Mahale803
WWUS54 KOUN 252232
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
532 PM CDT Fri Jun 25 2021
OKC045-129-252245-
/O.CON.KOUN.SV.W.0344.000000T0000Z-210625T2245Z/
Ellis OK-Roger Mills OK-
532 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN ELLIS AND NORTHWESTERN ROGER MILLS COUNTIES...
At 532 PM CDT, a severe thunderstorm was located over Durham, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crawford and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3600 10000 3607 9983 3590 9972 3569 9975
3568 10000
TIME...MOT...LOC 2232Z 248DEG 20KT 3585 9991
HAIL...1.00IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:19 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 3:19 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 319 PM CDT Fri Jun 25 2021 ...New LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 201 PM CDT Fri Jun 25 2021 Storms are expected to develop from KS southwest into the TX panhandle, clipping far NW parts of the fa, late this afternoon/early evening. Showers/storms will then continue to develop, move into, and across parts of the area tonight into Saturday morning, with the highest chances generally north of I-40. The development will occur near a front and dryline/sfc trough. The cool front or effective front is forecast to slowly move south into and across parts of the area tonight into tomorrow. Another round of showers/storms is then expected to begin Saturday afternoon. The position(s) of the previously mentioned boundaries will have an impact on where the greatest storm development will begin tomorrow afternoon. Enough instability and shear is expected to be in place that some of the storms later this afternoon and evening could become strong to severe with hail and damaging winds possible. Some strong to severe storms will also be possible Saturday afternoon with hail and strong winds the main concerns, although this could be impacted by what occurs tonight into Saturday morning. The severe potential being said, heavy rain/flooding will become an increasing concern as the weekend progresses and could be an even bigger concern than the severe potential for at least parts of the fa. A Flood Watch is in effect starting early this evening and continues into Saturday. With the rain and clouds expected across the area, the trend of below average temperatures for late June will begin Saturday with highs in the 80s to low 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 316 PM CDT Fri Jun 25 2021 All medium range models project the blocking high across the western one third of the U.S. persisting through next week, which should maintain the negatively tilted trough across the central one third of the U.S. This persisting upper air pattern will maintain our wet trend with cooler than seasonably average every day through Friday. As the surface based and elevated instability and deep layer shear weakens Saturday evening across the Southern High Plains, expecting the severe hazards to gradually decrease with any ongoing convection moving across our area. However, could still see some strong storms during the overnight hours, but heavy rainfall could maintain a flooding to flash flooding hazard as well as river flooding potential. Within an area of 2-plus inches of Preciptable Water Saturday night and three day storm total accumulations of 4-5 inches, the highest potential right now for flooding would be across central and southwestern Oklahoma. Of course this area and storm total amounts may change in the upcoming short term. With the upper trough axis to our west, mid-level vorticity forcing within our southwesterly flow aloft will maintain chances for storms through the day Sunday, with the highest POPs generally south and east of the I-44 corridor. Weak elevated instability should keep any of the high based storms below severe. However, the stalled out surface boundary will remain stretched somewhere across our area with moderate surface based instability that could produce some lower based stronger convective storms near the boundary, although weak capping and/or a lack of strong afternoon heating could inhibit this. Another vort max coming up from our southwest will bring another round of showers and weak thunderstorms. As previously mentioned, our wet trend with periods of rain and storms will continue through next week as our upper troughing and ample gulf moisture transport persists, with the highest chances across the southern half of Oklahoma and western north Texas. However, limited instability and lower QPFs should keep any new severe and flooding risks low. However, any ongoing flooding especially with rivers may persist. && .AVIATION... (06Z TAFS) Issued at 1048 PM CDT Thu Jun 24 2021 A shower or two may impact WWR around 6-7Z otherwise, VFR conditions are expected at all TAF sites through at least 21Z Friday. Showers and thunderstorms are expected to develop across northwest Oklahoma between 22-23Z and could bring MVFR conditions, perhaps IFR conditions, to WWR. Thunderstorms may also bring at least MVFR conditions to CSM and PNC mainly after 2-3Z Saturday. && .UPPER AIR... Issued at 220 AM CDT Fri Jun 25 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 88 68 79 / 60 70 90 70 Hobart OK 72 88 67 80 / 60 80 90 60 Wichita Falls TX 76 93 71 83 / 10 40 70 60 Gage OK 67 84 64 81 / 90 50 50 20 Ponca City OK 70 82 67 80 / 90 90 80 50 Durant OK 75 92 72 87 / 10 10 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday afternoon for OKZ004>030-033>038-044. TX...None. && SHORT TERM...25 LONG TERM....68 AVIATION...25
Hazardous weather outlook, Jun 25, 11:45 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1145 AM CDT Fri Jun 25 2021 OKZ004>048-050>052-TXZ083>090-261645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Fri Jun 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected late this afternoon in northwestern Oklahoma and will gradually move east and south through the night. A few storms are expected to produce damaging wind gusts and large hail until 1 AM Saturday over the northwestern third of the state. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms are likely from Saturday through Tuesday with the area moving slowly from north to south. Some severe wind gusts could occur Saturday. There is a chance for thunderstorms from Wednesday. .Heavy Rainfall... Three to five inches of rainfall is possible in some areas by the beginning of next week. A flood watch is in effect from Friday evening until Sunday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:19 AM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more | 3 days |
| Jun 25, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 53 min |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 49 min |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 36 min |
| Jun 25, 5:38 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jun 25, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 27 min |
| Jun 25, 6:35 PM CDT | Special Weather Statement | OUN | Dewey, Major, Woodward | 40 min |
| Jun 25, 6:51 PM CDT | Special Weather Statement | OUN | Ellis | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.